A note on the dimensions of Assouad and Aikawa. (English) Zbl 1279.54022

Authors’ abstract: We show that in Euclidean space and other regular metric spaces, the notions of dimensions defined by Assouad and Aikawa coincide. In addition, in more general metric spaces, we study the relationship between these two dimensions and a related codimension and give an application of the Aikawa (co)dimension for the Hardy inequalities.


54F45 Dimension theory in general topology
28A12 Contents, measures, outer measures, capacities
54E35 Metric spaces, metrizability
26D15 Inequalities for sums, series and integrals
Full Text: DOI Euclid


[1] H. Aikawa, Quasiadditivity of Riesz capacity, Math. Scand., 69 (1991), 15-30. · Zbl 0748.31002
[2] H. Aikawa and M. Essén, Potential Theory–Selected Topics, Lecture Notes in Math., 1633 , Springer-Verlag, Berlin, 1996. · Zbl 0865.31001
[3] P. Assouad, Étude d’une dimension métrique liée à la possibilité de plongements dans \({\mathbb R}^{n}\), C. R. Acad. Sci. Paris Sér. A-B, 288 (1979), A731-A734. · Zbl 0409.54020
[4] P. Assouad, Plongements lipschitziens dans \({\mathbb R}^{n}\), Bull. Soc. Math. France, 111 (1983), 429-448. · Zbl 0597.54015
[5] G. Bouligand, Ensembles impropres et nombre dimensionnel, Bull. Sci. Math., 52 (1928), 320-344, 361-376. · JFM 54.0644.03
[6] J. Heinonen, Lectures on Analysis on Metric Spaces, Universitext, Springer-Verlag, New York, 2001. · Zbl 0985.46008
[7] D. A. Herron, Quasiconformal deformations and volume growth, Proc. London Math. Soc. (3), 92 (2006), 161-199. · Zbl 1088.30012
[8] R. Korte, J. Lehrbäck and H. Tuominen, The equivalence between pointwise Hardy inequalities and uniform fatness, Math. Ann., 351 (2011), 711-731. · Zbl 1239.26018
[9] P. Koskela and X. Zhong, Hardy’s inequality and the boundary size, Proc. Amer. Math. Soc., 131 (2003), 1151-1158. · Zbl 1018.26008
[10] J. Lehrbäck, Weighted Hardy inequalities and the size of the boundary, Manuscripta Math., 127 (2008), 249-273. · Zbl 1181.46025
[11] J. Lehrbäck, Neighbourhood capacities, Ann. Acad. Sci. Fenn. Math., 37 (2012), 35-51. · Zbl 1254.31010
[12] J. Luukkainen, Assouad dimension: antifractal metrization, porous sets, and homogeneous measures, J. Korean Math. Soc., 35 (1998), 23-76. · Zbl 0893.54029
[13] J. T. Tyson, Global conformal Assouad dimension in the Heisenberg group, Conform. Geom. Dyn., 12 (2008), 32-57. · Zbl 1133.30323
[14] A. Wannebo, Hardy and Hardy PDO type inequalities in domains. Part I, preprint, 2004.v1.
[15] K. Wildrick, Quasisymmetric structures on surfaces, Trans. Amer. Math. Soc., 362 (2010), 623-659. · Zbl 1188.30065
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.